Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Is red rashes on chest and back a sign of eczema?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2402 Questions
Hi, I have this round red rash/stain on my chest (have had it for about 1 month) and I am unable to understand what it is (see attached photo). Can you please let me know if this is just eczema or something more serious? I am quite concerned since I have a similar smaller one on my back. Thank you.
Posted Sat, 4 Jan 2014 in HIV and AIDS
Answered by Dr. S. Murugan 6 hours later
Brief Answer: Not related to HIV.Pityriasis Rosea possible Detailed Answer: Hi XXXX, Welcome to XXXXXXX Thanks for posting your query. I don't know what makes you to send this query to a HIV and AIDS specialist. you had not mentioned about your sexual activities and marital status. Do you have any itching over this rashes? If you furnish the above details I may likely to contribute more. Anyway, the picture sent by you, made me to arrive at a possible diagnosis of a self limiting dermatological condition called as Pityriasis Rosea. Itching will not be marked. The first and large patch is called as Herald patch. The exact cause is not known. It is supposed to be due to a viral infection and has no relation to HIV. It is a self limiting condition and likely to resolve spontaneously within 3-4 months. Nothing to worry. If you consult your Dermatologist, he/she will rule out other possibilities of skin disorders like Eczema, Dermatophyte infection (fungal) and guide you properly. Get well soon. Dr S.Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor